Alert archive / New Mexico / Red Flag Warnings in 2022

Red Flag Warning 49, NWS Albuquerque, NM

May 27, 202212 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 27, 2022, 1:38 AM MDT for 12 counties in New Mexico. It took effect at May 28, 2022, 11:00 AM MDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2022, 1:38 AM MDT (07:38 UTC)
In effect from
May 28, 2022, 11:00 AM MDT
Expired
May 28, 2022, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

What was reported inside it

TimeReportWhereRemark
May 28, 12:46 PM MDTNON-TSTM WND GST 606 E Storrie Lake State, NMASOS STATION KLVS LAS VEGAS MUNI AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6238 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS85 KABQ 270738
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
138 AM MDT Fri May 27 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR
ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE
NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH 
SUNDAY EVENING FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY 
AND AN UNSTABLE AIRMASS...

.Increasing southwest winds combined with above normal warmth, 
and an extremely dry and unstable air mass will lead to critical 
fire weather conditions across all of northern and central New 
Mexico Saturday. A significant fire growing pattern will continue 
Sunday and Memorial Day as winds strengthen further with extreme 
dryness, well above normal temperatures, and poor overnight 
humidity recoveries.

NMZ101>109-272130-
/O.UPG.KABQ.FW.A.0048.220528T1700Z-220529T0300Z/
/O.NEW.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/
/O.NEW.KABQ.FW.A.0049.220529T1600Z-220530T0400Z/
Northwest Plateau-North Central Mountains-Northeast Highlands-
Northeast Plains-Northwest Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
138 AM MDT Fri May 27 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 9 PM MDT Saturday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Sunday morning through Sunday evening. 

* AREA AND TIMING...Northwest Plateau, Northwest and West Central
  Highlands, Middle Rio Grande Valley, North Central and Sandia,
  Manzano and Gallinas Mountains, Northeast Highlands, Northeast
  and East Central Plains from 11 AM to 9 PM MDT Saturday and
  again from Sunday morning through Sunday evening. 
 
* 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to around 40
  mph Saturday. Southwest 25 to 35 mph with gusts to around 50 
  mph Sunday.
 
* RELATIVE HUMIDITY...4 to 9 percent Saturday. Ten to 15 hours of
  single digit humidity is likely for most areas between the
  Continental Divide and the Pecos Valley with 7 to 10 hours
  elsewhere on Saturday. Five to 15 percent Sunday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$
4 follow-up statements
616 
WWUS85 KABQ 272035
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
235 PM MDT Fri May 27 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR
ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE
NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS... 

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR 
ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE 
AIRMASS...

.Increasing southwest winds combined with above normal warmth,
and an extremely dry and unstable airmass will lead to widespread
critical to locally extreme fire weather conditions across all of
northern and central New Mexico Saturday and Sunday. Overnight 
humidity recoveries will be poor in many areas, allowing elevated 
critical fire weather conditions to persist Saturday night.

NMZ101>109-281300-
/O.UPG.KABQ.FW.A.0049.220529T1600Z-220530T0400Z/
/O.NEW.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/
/O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/
Northwest Plateau-North Central Mountains-Northeast Highlands-
Northeast Plains-Northwest Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
235 PM MDT Fri May 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SATURDAY...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 9 AM to 10 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northwest Plateau, Northwest and West Central
  Highlands, Middle Rio Grande Valley, North Central and Sandia,
  Manzano and Gallinas Mountains, Northeast Highlands, Northeast
  and East Central Plains from 11 AM to 9 PM MDT Saturday and from
  9 AM to 10 PM MDT Sunday. 

* 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40
  and 50 mph Saturday and Sunday. 

* RELATIVE HUMIDITY...4 to 9 percent Saturday. Single digit
  humidity values will occur for 8 to 14 hours in many areas on  
  Saturday. Minimum humidity will fall to between 6 and 12 percent
  in all areas on Sunday.
 
* IMPACTS...Any fires that develop will likely spread rapidly and
  will be hard to control. Long range spotting and extreme fire 
  behavior will be possible. Outdoor burning should not be done.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
633 
WWUS85 KABQ 280810
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
210 AM MDT Sat May 28 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR
ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE
NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR
ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE
AIRMASS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU DUE TO 
STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS...

.Increasing southwest winds combined with above normal warmth,
and an extremely dry and unstable airmass will lead to widespread
critical to locally extreme fire weather conditions across all of
northern and central New Mexico today and Sunday. Overnight 
humidity recoveries will be poor in many areas, allowing elevated 
critical fire weather conditions to persist tonight. Strong winds
will return Memorial Day over eastern and southern New Mexico
while temperatures will be cooler over the west. 

NMZ102>109-282130-
/O.NEW.KABQ.FW.A.0050.220530T1700Z-220531T0300Z/
/O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/
/O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/
North Central Mountains-Northeast Highlands-Northeast Plains-
Northwest Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
210 AM MDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Monday morning through
Monday evening. 

* AREA AND TIMING...Northwest and West Central Highlands, Middle
  Rio Grande Valley, North Central and Sandia, Manzano and
  Gallinas Mountains, Northeast Highlands, Northeast and East
  Central Plains from 11 AM to 9 PM MDT today, from 9 AM to 10 PM
  MDT Sunday and from Monday morning through Monday evening. 

* 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40
  and 50 mph today, Sunday and Memorial Day. 

* RELATIVE HUMIDITY...4 to 9 percent today. Single digit humidity
  values will occur for 8 to 14 hours over the majority of the
  region today. Minimum humidity will fall to between 6 and 15
  percent Sunday and Memorial Day. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-282130-
/O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/
/O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/
Northwest Plateau-
210 AM MDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
SUNDAY...

* AREA AND TIMING...Northwest Plateau from 11 AM to 9 PM MDT today
  and from 9 AM to 10 PM MDT Sunday. 

* 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40
  and 50 mph today and Sunday. 

* RELATIVE HUMIDITY...4 to 9 percent today. Single digit humidity
  values will occur for 8 to 12 hours today. Minimum humidity will
  range between 8 and 15 percent Sunday.
 
* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
757 
WWUS85 KABQ 281553
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
953 AM MDT Sat May 28 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SATURDAY FOR
ALL AREAS DUE TO STRONG WINDS, VERY LOW HUMIDITY, WELL ABOVE
NORMAL TEMPERATURES AND AN UNSTABLE AIRMASS...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR
ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE
AIRMASS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU DUE TO
STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS...

.Increasing southwest winds combined with above normal warmth,
and an extremely dry and unstable airmass will lead to widespread
critical to locally extreme fire weather conditions across all of
northern and central New Mexico today and Sunday. Overnight
humidity recoveries will be poor in many areas along with only
small decreases in wind speeds, allowing elevated to critical 
fire weather conditions to persist tonight. Strong winds will 
return Memorial Day over eastern and southern New Mexico while 
temperatures will be cooler over the west.

NMZ102>109-290300-
/O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/
/O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/
/O.CON.KABQ.FW.A.0050.220530T1700Z-220531T0300Z/
North Central Mountains-Northeast Highlands-Northeast Plains-
Northwest Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
953 AM MDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

* AREA AND TIMING...Northwest and West Central Highlands, Middle 
  Rio Grande Valley, North Central and Sandia, Manzano and 
  Gallinas Mountains, Northeast Highlands, Northeast and East 
  Central Plains from 11 AM to 9 PM MDT today, from 9 AM to 10 
  PM MDT Sunday and from Monday morning through Monday evening. 

* 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 
  40 and 50 mph today, Sunday and Memorial Day. 

* RELATIVE HUMIDITY...4 to 9 percent today. Single digit 
  humidity values will occur for 8 to 14 hours over the majority 
  of the region today. Minimum humidity will fall to between 6 
  and 15 percent Sunday and Memorial Day. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-290300-
/O.CON.KABQ.FW.W.0049.220528T1700Z-220529T0300Z/
/O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/
Northwest Plateau-
953 AM MDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
SUNDAY...

* AREA AND TIMING...Northwest Plateau from 11 AM to 9 PM MDT 
  today and from 9 AM to 10 PM MDT Sunday. 

* 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 
  40 and 50 mph today and Sunday. 

* RELATIVE HUMIDITY...4 to 9 percent today. Single digit 
  humidity values will occur for 8 to 12 hours today. Minimum 
  humidity will range between 8 and 15 percent Sunday. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
732 
WWUS85 KABQ 290250
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
850 PM MDT Sat May 28 2022

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT SUNDAY FOR 
ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE 
AIRMASS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR ALL AREAS EXCEPT THE NORTHWEST PLATEAU DUE TO
STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS...

.Strong southwest winds combined with above normal warmth, and an
extremely dry and unstable airmass will lead to widespread 
critical to locally extreme fire weather conditions across all of 
northern and central New Mexico Sunday. Overnight humidity 
recoveries will be poor in many areas while winds stay locally 
strong, allowing localized elevated to critical fire weather 
conditions to persist tonight and again Sunday night. Strong winds
will return Memorial Day over eastern and southern New Mexico 
while temperatures will be cooler over the west.

NMZ102>109-291300-
/O.EXP.KABQ.FW.W.0049.000000T0000Z-220529T0300Z/
/O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/
/O.CON.KABQ.FW.A.0050.220530T1700Z-220531T0300Z/
North Central Mountains-Northeast Highlands-Northeast Plains-
Northwest Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
West Central Highlands-
850 PM MDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...Northwest and West Central Highlands, Middle
  Rio Grande Valley, North Central and Sandia, Manzano and
  Gallinas Mountains, Northeast Highlands, Northeast and East
  Central Plains from 9 AM to 10 PM MDT Sunday and from Monday 
  morning through Monday evening. 

* 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40
  and 50 mph Sunday and Memorial Day. 

* RELATIVE HUMIDITY...Minimum humidity will fall to between 6 and
  15 percent Sunday and Memorial Day. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ101-291300-
/O.EXP.KABQ.FW.W.0049.000000T0000Z-220529T0300Z/
/O.CON.KABQ.FW.W.0050.220529T1500Z-220530T0400Z/
Northwest Plateau-
850 PM MDT Sat May 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...Northwest Plateau from 9 AM to 10 PM MDT 
  Sunday. 

* 20 FOOT WINDS...Southwest 25 to 30 mph with gusts to between 40
  and 50 mph Sunday. 

* RELATIVE HUMIDITY...Minimum humidity will range between 8 and 
  15 percent Sunday. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 26, 11:30 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 26, 11:30 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1130 PM MDT Thu May 26 2022

.AVIATION...
06Z TAF CYCLE
Upper ridge over NM with sfc lee trough developing. Swly winds
gusting to around 30kt aft 18Z along the central mt chain. High based
cumulus to develop over the higher terrain aft 18Z as well as along
far ern NM with potential for wdly sct virga and isold tstms with
gusty variable winds to around 45kt and bldu.

&&

.PREV DISCUSSION...306 PM MDT Thu May 26 2022...
.SYNOPSIS...
Near record to record heat arrives Friday with increasing
southwesterly winds injecting the next round of critical fire weather
Saturday and through the Memorial Day weekend. Windy weather with
potential for blowing dust will be the rule each afternoon through
Tuesday. The risk of critical fire weather is particular high this
holiday weekend given the dry, warm, and high wind potential. Highs
will generally trend down, remaining above normal until Sunday,
falling below normal for western areas. This cooling trend continues
into next week as winds also subside by Wednesday. This will usher in
a new weather pattern bringing increased moisture from the Great
Plains as far as the Rio Grande Valley by Thursday. There will be a
corresponding rise in chances for afternoon thunderstorms for areas
along and east of the Rio Grande Valley as a result.

&&

.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...
A ridge of high pressure will finish crossing the forecast area from
the west over the next 36 hours with record and near record warmth
expected Friday afternoon. We expect to mix to 500 mb in most places
Friday afternoon, with gusty southwest winds areawide. A disturbance
crossing the central Rockies may provide enough mid level moisture
and instability to trigger isolated and gusty virga showers late
Friday afternoon from the east slopes of the west central mountains
northeastward to the central and northern mountains, then onto the
northeast plains as well in the early evening. There could even be a
few claps of thunder along the CO border.

There is some concern about modest to potentially moderate smoke
making it's way northeastward from the Black and Bear Trap Fires
over the Albuquerque and Santa Fe areas late tonight.  The HRRR has
been consistently showing this, and 700 mb winds out of the SSW over
those fires on the GFS20 suggest the HRRR may be onto something. The
current Air Quality Advisory does not include these metro areas, but
may be expanded (especially to ABQ) if needed.

LONG TERM...(SATURDAY THROUGH THURSDAY)...
A very active and persistently windy weather pattern still looks to
take hold this weekend for the Long Term period, unfortunately. The
suite of global models shows a deepening troughing pattern developing
over the western CONUS with a closed low moving ashore the PacNW
Saturday. This sets up strengthening southwest winds aloft over New
Mexico. H7 winds of 35-45kts look to easily mix to the surface,
coupled with a lee surface trough over east-central CO bringing windy
weather area wide and perhaps some patchy blowing dust during the
afternoon. Thanks to the position of the lee surface trough, the
strong winds likely reaching advisory level look to focus through the
Sangre de Cristo Mountains and northeastern highlands from Las Vegas
to Raton. Highs will be near record for many central and eastern
locales. The flow aloft strengthens further Sunday with a similar
setup. Advisory level wind speeds look to be more widespread however.
Pressure heights also begin falling with a corresponding dip in high
temperatures.

Monday, Memorial Day, looks to be the peak wind event of the
forecast period. First, there is potential for mountain wave activity
to reach the northern mountains Sunday night into Monday morning.
Numerical model cross-sections show some mountain wave signatures
over the Sangre de Cristo Mountains during this time, however
confidence is rather low. Decoupling of surface winds looks to be
slow to occur Sunday night, and the southwest orientation of the
winds across the N-S orientation of the Sangre de Cristo’s
doesn’t favor a high confidence mountain wave forecast.
Nevertheless, ridge tops and higher elevations do look to remain
windy through Sunday night. Thereafter, models depict varying
solutions of a vort-max rounding an upper low over the Great Basin
area during the day Monday. This will further strengthen southwest
flow over New Mexico. Area wide near advisory level winds look
likely, with the strongest winds focused through the northeastern
plains where the sharpest surface pressure gradient will lay. High
wind potential does exist for Monday in this area.

The extended period continues to show hope on the horizon for
Wednesday and now Thursday with the aforementioned upper low quickly
ejecting over the northern Great Plains. It sends down a backdoor
cold front through eastern NM Wednesday in its wake, cooling the
eastern plains with a nice influx of low level moisture. Afternoon
thunderstorm activity looks favored Wednesday afternoon, with outflow
from these storms kicking moisture further west into the central
valley areas for Thursday. This will finally bring chances for
afternoon thunderstorm activity into the Rio Grande Valley, and maybe
Albuquerque ends its long streak of days without measurable
precipitation.

44/24

&&

.FIRE WEATHER...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR ALL AREAS DUE TO STRONG WINDS, LOW HUMIDITIES
AND AN UNSTABLE AIRMASS...
...WIDESPREAD CRITICAL CONDITIONS POSSIBLE SUNDAY THROUGH TUESDAY...

A ridge of high pressure will finish crossing the forecast area on
Friday with record and near record high temperatures.  Southwest
winds will become gusty areawide as the atmosphere mixes to around
18K feet.  Locally breezy and locally critical fire weather
conditions are expected from the north central mountains
southeastward across the east central plains Friday afternoon, with
the most favored locations in the mountains along the CO border, and
at lower elevations from Las Vegas to around Clines Corners and
Clovis. In addition, CAMs suggest a disturbance crossing the central
Rockies may interject enough mid level moisture for isolated gusty
and high based virga showers late Friday afternoon and early
evening. The greatest consensus appears to be over the Sangre de
Cristo Mountains, with some models suggesting the convection could
occur as far southwest as the central and west central mountains in
the late afternoon, and as far northeast as Union County in the
early evening.  There may even be a few claps of thunder mainly in
the mountains near the CO border.

A fire growing pattern will develop Saturday through Tuesday as a
broad low pressure system moves over the western US steering the
polar jet stream gradually closer to, and eventually over, northern
NM. Stout surface troughs will also regenerate each day in the lee
of the southern Rockies. As a result, widespread critical fire
weather condtions are expected daily. Southwest winds look to gust
from 35-45 mph Saturday, then from 40-50 mph Sunday and 40-55 mph
Monday. Winds look to weaken a notch on Tuesday, while remaining
strong enough for a lingering round of critical fire weather
conditions along and east of the central mountain chain.
Temperatures will begin to cool near normal over western areas on
Sunday, with highs a few to 7 degrees below normal mainly west of
the Rio Grande Monday. Meanwhile, poor humidity recoveries are
forecast over all areas except Curry and Roosevelt Counties Friday
night, areawide Saturday night, and along and east of the central
mountain chain Sunday night.

A gusty and moist backdoor cold front is then forecast to dive
southwestward through eastern then central areas Tuesday night and
Wednesday with a chance for thunderstorms, potentially wetting rain,
and relief from the heat.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday morning through Saturday evening
for the following zones... NMZ101>109.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:38 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more13 hr
May 27, 2:20 PM MDTWind AdvisoryABQBernalillo, Catron, Cibola, Colfax, De Baca, Guadalupe and 15 more30 hr
May 27, 2:35 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more55 hr
May 27, 4:43 PM MDTSpecial Weather StatementABQBernalillo, Valencia62 min
May 27, 5:47 PM MDTSpecial Weather StatementABQBernalillo, Valencia58 min

Nearby

Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.